If you need an accessible version of this item please contact JSTOR User Support

The Similarity Solution for the Korteweg-de Vries Equation and the Related Painlevé Transcendent

R. R. Rosales
Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences
Vol. 361, No. 1706 (Jun. 1, 1978), pp. 265-275
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/79575
Page Count: 11
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
The Similarity Solution for the Korteweg-de Vries Equation and the Related Painlevé Transcendent
Preview not available

Abstract

The second Painlevé transcendent is treated in conjunction with the similarity solutions of the Korteweg-de Vries equation and the modified Korteweg-de Vries equation. Asymptotic expansions and numerical solutions are presented; the main result is the existence of a critical value for the amplitude parameter above which the relevant solutions become singular.

Page Thumbnails

  • Thumbnail: Page 
265
    265
  • Thumbnail: Page 
266
    266
  • Thumbnail: Page 
267
    267
  • Thumbnail: Page 
268
    268
  • Thumbnail: Page 
269
    269
  • Thumbnail: Page 
270
    270
  • Thumbnail: Page 
271
    271
  • Thumbnail: Page 
272
    272
  • Thumbnail: Page 
273
    273
  • Thumbnail: Page 
274
    274
  • Thumbnail: Page 
275
    275